Oianzapine and tardive dyskinesia: a case report


Creative Commons License

Sahan E. , zengin eroğlu M.

ANADOLU PSIKIYATRI DERGISI-ANATOLIAN JOURNAL OF PSYCHIATRY, cilt.18, ss.40-42, 2017 (SCI İndekslerine Giren Dergi) identifier identifier

  • Cilt numarası: 18
  • Basım Tarihi: 2017
  • Doi Numarası: 10.5455/apd.233809
  • Dergi Adı: ANADOLU PSIKIYATRI DERGISI-ANATOLIAN JOURNAL OF PSYCHIATRY
  • Sayfa Sayısı: ss.40-42

Özet

Tardive dyskinesia is a serious and common motor side-effect of treatment with especially traditional neuroleptics with an unknown pathophysiological basis. The essential features of neuroleptic-induced tardive dyskinesia (TD) are abnormal, involuntary movements of the tongue, jaw, trunk or extremities that emerges in a patient predisposed to antipsychotic medication. Although the exact pathogenesis of TD is unclear, there is some evidence that dopamine supersensitivity in the nigro-striatal pathway due to the antipsychotics could contribute to these dyskinetic movements. Atypical antipsychotics have less risk in terms of tardive dyskinesia compared to traditional neuroleptics however there is stil probability of late adverse effects. Although it has been suggested that olanzapine can improve tardive dyskinesia in some patients, few reported cases have shown that the prolonged use of olanzapine can instead be associated with tardive dyskinesia/dystonia. Here we report a case who experienced tardive dyskinesia after 12 years of treatment with olanzapine and its treatment with clozapine.